CaltechAUTHORS
  A Caltech Library Service

On Transfinite Sequences of Projective Sets with an Application to ∑^1_2 Equivalence Relations

Kechris, Alexander S. (1978) On Transfinite Sequences of Projective Sets with an Application to ∑^1_2 Equivalence Relations. In: Logic Colloquium '77. Studies in Logic and the Foundations of Mathematics. No.96. North Holland Publishing Company , Amsterdam, pp. 155-160. ISBN 9780444851789. https://resolver.caltech.edu/CaltechAUTHORS:20130530-070413635

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20130530-070413635

Abstract

This chapter focuses on transfinite sequences of projective sets with an application to Σ^1_(∼2n) equivalence relations. From the full axiom of determinacy (AD), the chapter demonstrates that the class of Σ^1_(∼2n) sets is closed under well ordered unions. This result is then applied to compute the maximum length of transfinite 1–1 sequences of ^1_(∼2n) sets, from AD again. As a further application, the chapter demonstrates that in the real world, every Σ^1_2 equivalence relation has either ≤_א1k, or 2_0^א equivalence classes. In addition, the cardinality of the maximum length of a transfinite sequence of ^1_(∼2n) sets without repetitions is computed in the chapter.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/S0049-237X(08)71998-0DOIUNSPECIFIED
http://www.sciencedirect.com/science/article/pii/S0049237X08719980PublisherUNSPECIFIED
Additional Information:© 1978 North-Holland Publishing Company. Published by Elsevier B.V. Research and preparation for this paper were partially supported by NSF Grants MPS75-07562 and MCS76-17254.
Funders:
Funding AgencyGrant Number
NSFMPS75-07562
NSFMCS76-17254
Other Numbering System:
Other Numbering System NameOther Numbering System ID
MathSciNet ReviewMR0519810
Series Name:Studies in Logic and the Foundations of Mathematics
Issue or Number:96
Record Number:CaltechAUTHORS:20130530-070413635
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20130530-070413635
Official Citation:Alexander S. Kechris, On Transfinite Sequences of Projective Sets with an Application to ∑12 Equivalence Relations, In: Angus Macintyre, Leszek Pacholski and Jeff Paris, Editor(s), Studies in Logic and the Foundations of Mathematics, Elsevier, 1978, Volume 96, Pages 155-160, ISSN 0049-237X, ISBN 9780444851789, 10.1016/S0049-237X(08)71998-0. (http://www.sciencedirect.com/science/article/pii/S0049237X08719980)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:38708
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:30 May 2013 17:15
Last Modified:03 Oct 2019 04:59

Repository Staff Only: item control page